Alert archive / Florida / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 299, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2012, 3:09 PM CDT for Bay County, Calhoun County, Gulf County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2012, 3:09 PM CDT (20:09 UTC)
- Expired
- Jul 22, 2012, 3:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Calhoun County, FL, Gulf County, FL
The radar
The Eglin Afb radar (KEVX), 67 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1856 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 850 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155
WUUS52 KTAE 222009
SVRTAE
FLC005-013-045-222045-
/O.NEW.KTAE.SV.W.0299.120722T2009Z-120722T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
309 PM CDT SUN JUL 22 2012
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN CALHOUN COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN GULF COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 345 PM CDT
* AT 303 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHIPOLA
PARK...AND MOVING NORTHWEST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINARD AND BROAD BRANCH
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT
AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3026 8544 3038 8527 3025 8508 3004 8525
3008 8550 3009 8552 3015 8553
TIME...MOT...LOC 2008Z 121DEG 12KT 3021 8516
$$
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 11:05 AM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 22, 11:05 AM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED. NATIONAL WEATHER SERVICE TALLAHASSEE FL 1205 PM EDT Sun Jul 22 2012 Corrected for High Risk of Rip Currents for Bay and Walton Counties. .UPDATE...With this morning's 12 UTC TAE Sounding coming in very unstable with steep mid level lapse rates (-6.6 to -7.2 C/KM), 500 mb temps around -8 degrees C, and 700-500 mb Delta Theta-Es around 35 degrees Kelvin over the SE FL Big Bend, made some significant changes to this afternoon's package. Added Isolated Severe Storms (with Damaging Winds, Frequent Lightning, and Small Hail) over Jefferson, Madison, Taylor, Dixie, and Lafayette Counties, and possible Strong Storms (with Gusty Winds and Frequent Lightning) over the rest of the FL Big Bend, the Southern Half of our GA zones, and the immediate Eastern FL Panhandle just west of the Apalachicola River. Also, based on our latest 11 UTC WRF run that is initialized well from the RAP, bumped up PoPs to 60% and 50% in these areas as well. It should be a bit drier and more stable further to the north and west, so left current PoPs and Wx Grids as is for now. Thanks for the coord. from JAX, TBW, and SPC. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...High Risk of Rip Currents at Bay and Walton Counties Today. GM...None. && Gould
Hazardous weather outlook, Jul 22, 10:41 AM CDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 1141 AM EDT SUN JUL 22 2012 ALZ065>069-FLZ007>017-026-027-115-127-GAZ120>131-142>148-155>161- GMZ730-755-765-770-775-230200- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-LIBERTY-INLAND WAKULLA- COASTAL FRANKLIN-COASTAL WAKULLA-QUITMAN-CLAY-RANDOLPH-TERRELL- DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER- MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS- BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1141 AM EDT SUN JUL 22 2012 /1041 AM CDT SUN JUL 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FLZ108-112-114-GMZ750-230200- SOUTH WALTON-COASTAL BAY-COASTAL GULF- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- 1141 AM EDT SUN JUL 22 2012 /1041 AM CDT SUN JUL 22 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR BEACHES ALONG WALTON...BAY...AND GULF COUNTIES...AND ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THERE IS A HIGH RISK OF RIP CURRENTS TODAY ALONG THE BEACHES OF BAY AND WALTON COUNTIES AND A MODERATE RISK AT THE BIG BEND BEACHES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE THREAT FOR RIP CURRENTS WILL EXIST ON MONDAY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FLZ018-019-028-029-034-118-128-134-230200- INLAND JEFFERSON-MADISON-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE- COASTAL JEFFERSON-COASTAL TAYLOR-COASTAL DIXIE- 1141 AM EDT SUN JUL 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEAST BIG BEND OF FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA LATER THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE MAIN HAZARD BEING DAMAGING WINDS. THE MAIN THREAT FOR SEVERE STORMS WILL BE AFTER 4 PM EDT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. HOWEVER...SPOTTERS ARE URGED TO PAY CLOSE ATTENTION TO THE EVOLUTION OF STORMS THIS AFTERNOON AND REPORT AS NECESSARY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. HARRIGAN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 3:04 AM CDT | Rip Current Statement | TAE | Bay, Walton | 18 hr |
| Jul 22, 3:25 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 35 min |
| Jul 22, 3:40 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 35 min |
| Jul 22, 4:13 PM CDT | Severe Thunderstorm Warning | TAE | Washington | 32 min |
| Jul 22, 6:10 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 22, 6:23 PM CDT | Special Weather Statement | TAE | Leon | 37 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.